Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Kähler differentials and differential algebra in arbitrary characteristic

Author: Joseph Johnson
Journal: Trans. Amer. Math. Soc. 192 (1974), 201-208
MSC: Primary 12H05
MathSciNet review: 0335482
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let L and K be differential fields with L an extension of K. It is shown how the module of Kähler differentials $ \Omega _{L/K}^1$ can be used to ``linearize'' properties of a differential field extension $ L/K$. This is done without restriction on the characteristic p and yields a theory which for $ p \ne 0$ is no harder than the case $ p = 0$. As an application a new proof of the Ritt basis theorem is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12H05

Retrieve articles in all journals with MSC: 12H05

Additional Information

Keywords: Differential algebra, Kähler differentials, differential ring, differential module, Ritt basis theorem, nonzero characteristic
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society